MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR 2.7MM & SMALL SCREWS; GAUGE, DEPTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR 2.7MM & SMALL SCREWS; GAUGE, DEPTH
Catalog Number 319.04
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is synthes employee.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, during an unknown procedure, the depth gauge needle broke at the base while measuring a screw hole.The surgeon used another depth gauge from another set to complete the procedure.It was unknown if there was any surgical delay.This report is for one (1) depth gauge for 2.7mm & small screws.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
The synthes monument service and repair evaluation noted a broken condition of the device at its base.The returned device was received: the measuring hook component broke at its base within the threaded region of the component.The distal end was slightly bent.A knurled cap component was not returned.No other damage was noted to the remaining components.Based on visual inspection, the received condition of the device agreed with the complaint condition.The complaint condition was confirmed.Dimensional measurements could not be taken due to the received condition of the device.During the investigation, no product design issues were observed that may have contributed to the complaint condition.The complaint condition of broken was confirmed.A missing component condition and bent condition were additionally observed.During the investigation, no product design issues or discrepancies were observed that may have contributed to the device¿s condition.There was no indication of a manufacturing issue that would have contributed to the complaint condition.While no definitive root cause could be determined it is possible that consistent usage of the device over at least 12 years with repeated use and handling during surgery and sterilization could contribute to the broken and bent condition of the device.There was no damage noted to the guide sleeve thread; it is likely the knurled cap was misplaced.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DEPTH GAUGE FOR 2.7MM & SMALL SCREWS
Common Device Name
GAUGE, DEPTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7944957
Report Number2939274-2018-54244
Device Sequence Number857315
Product Code HTJ
UDI-Device Identifier10886982189974
UDI-Public(01)10886982189974
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number319.04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer11/06/2018
12/12/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date11/21/2018
12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1